Hi all, I've had a few severe lows and a few seizures in my lifetime, always during my sleep (when I'm awake, I can tell I'm hypo and just eat, but it doesn't always wake me up if I'm sleeping). It hadn't happened in well over a decade, but after switching to a pump and switching insulins in July, I've had a few severe nighttime low incidents in just the last few weeks.

The latest was yesterday morning around 4am (no apparent seizure, but my wife couldn't easily wake me and got out the glucagon before it went that far). The weird thing this time is that while I usually feel fine within a short period after the incident, after this latest one, I'm still feeling a bit "off" 24 hours later. I feel vaguely woozy and foggy, and have spotty headaches coming and going in assorted places - none of which is enough to keep me from functioning relatively normally, but enough to be very noticeable to me as clearly abnormal, almost like a bad hangover, and I am concerned I may have incurred some substantial brain injury.

Has anyone else experienced lasting effects from severe lows and/or from glucagon administration anything like this? Any thoughts on causes, similar experiences, or suggestions on how to speed or otherwise assist recovery would be much appreciated.

Views: 333

Reply to This

Replies to This Discussion

Yeah, I hadn't had a night low that didn't wake me up in twenty years.
Last week, bam! here come the paramedics.
After a glucose drip and getting my bs up over 150 they left, but I felt woozy and out of it until 3-4 pm the next day.
I've never used glucagon, but it could be that as we age it just takes onger to recover from extreme incidents like these.
Another question for you endo.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

DHF Partners with HelpAround in an Effort to Connect People Touched by Diabetes

  Leer en español Technology has the amazing ability to ease the stress associated with diabetes; It simply makes our lives a little more bearable. That’s why we are excited to announce DHFs partnership with HelpAround. This new application will help Read on! →

La Diabetes Hands Foundation y HelpAround uniendo las personas tocadas por la diabetes

  Para nuestra comunidad de diabetes la tecnología ha venido a llenar muchos vacíos y a hacer de nuestras vidas un poco mas llevaderas. Eso mismo nos proporciona una nueva aplicación de geo-localización llamada HelpAround (Ayuda a tu alrededor). HA Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service